MAUDE Adverse Event Report: MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED

MEDELA LLC BREASTPUMP PNSA STARTER; PUMP, BREAST, POWERED
Model Number 57081
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting the power supply for damage and verifying that the power supply fit securely into the wall and the pump.The customer confirmed that there was no physical damage to the power supply and that the power supply fit securely into both the wall and the pump.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.The customer was contacted by a compliant handler to get additional information on 03/15/19.The customer followed up with the complaint handler on 03/18/19, indicating that the replacement pump was working without issue and the mastitis was resolved.The device was returned on 04/01/2019.The device evaluation is anticipated as of the date of this report.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2019, the customer alleged to medela llc that her pump in style breast pump would pump twice and then turn off, even after trying a new power adapter.She indicated that the pump stopped working (b)(6) 2019 during her work day and she had to go 6 hours without pumping.The customer further alleged that she got mastitis on (b)(6) 2019, for which she was prescribed antibiotics.
 
Additional Manufacturer Narrative
The device was evaluated on 04/01/2019 and it intially failed a power test.Additional testing was completed on 04/10/2019 whereby the pc board and potentiomete were tested using two different methods and there was no indication of a malfuction.

Brand Name
BREASTPUMP PNSA STARTER
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
MDR Report Key8488051
Report Number1419937-2019-00058
Device Sequence Number16773142
Product Code HGX
UDI-Device Identifier00020451570815
UDI-Public00020451570815
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number57081
Device Catalogue Number57081
Device Lot Number443491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;